MAUDE Adverse Event Report: CAREFUSION, INC BD¿ SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC BD¿ SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 405735
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd¿ spinal anesthesia trays' bupivacaine failed to work during the spinal treatments.The following information was provided by the initial reporter: "issue: anesthesia had multiple failed spinals with a specific lot of spinal kits - within those kits is bupivacaine; the suggestion is this medication is defective and ineffective.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 04-oct-2023 h.6.Investigation summary: one sample was provided to our quality team for investigation.Through visual inspection of the tray sample no issues were observed with the marcaine/bupivacaine per our visual inspection standard; therefore, the reported failure mode was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001515575 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The sterilization record was reviewed, no issues were identified.Retain samples were analyzed, per the drug retain visual examination procedure, and no issues were identified.Based on the available information we are not able to identify a root cause at this time.A notification has been sent to the supplier, along with a request that they analyze their retains.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
BD¿ SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17553230
Report Number1625685-2023-00079
Device Sequence Number11991376
Product Code CAZ
UDI-Device Identifier00382904057350
UDI-Public00382904057350
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Catalogue Number405735
Device Lot Number0001515575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown